MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C1135
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 coil (pc400 coil) pusher assembly; the coil was compressed distally, kinked, and intact with the pusher assembly.Conclusions: evaluation of the returned device revealed that the pc400 coil was compressed distally inside the introducer sheath.This type of damage typically occurs due to improper handling during use.If the device is forcefully manipulated against resistance, damage such as this may occur.The px slim mentioned in the complaint was not returned for evaluation.These devices are 100% functionally tested during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400 coils (pc400 coils).During the procedure, the physician deployed and detached a pc400 coil into the aneurysm using a px slim delivery microcatheter (px slim).While attempting to deliver a new pc400 coil, the physician was unable to advance the coil into the px slim and removed the coil.The procedure was completed using a new pc400 coil and the same px slim.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5426989
Report Number3005168196-2016-00145
Device Sequence Number13595174
Product Code HCG
UDI-Device Identifier00814548010991
UDI-Public00814548010991
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/16/2023
Device Catalogue Number4004C1135
Device Lot NumberF65360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2016
Initial Report FDA Received Date02/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR